New York, 2015Hail and Damaging Winds in New York, June 12, 2015
June 12, 2015 · NWS BGM · 43 events in 16 counties and zones
A very unstable air mass was present Friday afternoon and evening as a warm front lifted north that morning across the state of Pennsylvania and New York. A shortwave aloft which was embedded within the cyclonic flow interacted with this front and showers and thunderstorms developed over central New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $338,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable air mass was present Friday afternoon and evening as a warm front lifted north that morning across the state of Pennsylvania and New York. A shortwave aloft which was embedded within the cyclonic flow interacted with this front and showers and thunderstorms developed over central New York. Late Friday afternoon the front started to slowly shift southward as a cold front. Showers and thunderstorms continued to develop along the front into the late evening hours as it moved southward into Pennsylvania. These storms produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 12:48 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 12, 12:48 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
148 PM EDT FRI JUN 12 2015
.SYNOPSIS...
TODAY WILL BE VERY WARM AND MORE HUMID...AS SOUTHERLY WINDS BRING
IN A SUMMER-LIKE AIR MASS. TODAY HIT AND MISS SHOWERS AND
THUNDERSTORMS WILL OCCUR...WITH MORE WIDESPREAD ACTIVITY THIS
EVENING. SOME OF THE STORMS LATER TODAY COULD BE ON THE STRONG
SIDE...WITH GUSTY WINDS AND HEAVY DOWNPOURS POSSIBLE. A COLD FRONT
WILL PUSH SOUTH OF THE REGION SATURDAY...WITH DRIER WEATHER
RETURNING.
&&
.NEAR TERM /THROUGH SATURDAY/...
10 AM UPDATE...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS ALREADY GOING IN NY.
ADDED THESE IN. THIS HAS KEPT TEMPS LOW AND DEWPOINTS HIGH.
MOVEMENT IS TO THE NE AND OUT OF THE AREA FOR THE MOST PART BY
NOON. A BRIEF GAP THEN INCREASING CHANCES THIS AFTN.
415 AM UPDATE... THE SFC FRNTL ZN THAT HAS BEEN MEANDERING OVER
OR NEAR OUR FCST AREA FOR MUCH OF THE WEEK...EXTENDS FROM NRN OH
TO CNTRL/SRN PA EARLY THIS MRNG. THIS BNDRY IS BEGINNING TO PUSH
NWD ONCE AGN AS A WARM FRNT...AND IN RESPONSE TO THIS...ELEVATED
CONVECTION IS DVLPG FROM SRN ONT-WRN NY. SOME OF THIS ACTIVITY MAY
SKIRT OUR FAR NRN ZNS THROUGH 9 OR 10 AM...BUT THE VAST MAJORITY
OF THE CWA SHOULD REMAIN PCPN-FREE OVER THE VERY NEAR TERM.
THE OTHER ISSUE EARLY THIS MRNG IS LOCALLY DENSE FOG OVER PTNS OF
SRN LUZERNE CNTY IN NE PA...WHERE SOME HEAVY RAINFALL OCCURRED
LAST EVENING. THE FOG HERE SHOULD BURN OFF BY 8-9 AM.
FOR THE LATE MRNG-EARLY AFTN PD (10 AM-2 PM)...WE'LL SEE SUNSHINE
THROUGH HIGH CLDNS...ALG WITH INCREASINGLY WARM HUMID CONDS...AS
CNY/NE PA EMERGES INTO THE WARM SECTOR.
FROM MID-AFTN INTO THE EARLY EVE (ROUGHLY 2-8 PM)...WE SHOULD SEE
ISOLD-SCTD CONVECTION START TO FIRE...AS THE AMS BCMS MDTLY-VERY
UNSTABLE (PROGGED ML CAPES OF 1500-2500 J/KG (LEANED HEAVILY ON
THE NAM/HI-RES ARW/RGNL GEM FOR THIS PROGNOSIS))...AND LARGE-SCALE
FORCED LIFT GRADUALLY IMPROVES (MAINLY CNY)...OWING TO LOW-LVL
CONVERGENCE NEAR THE RETREATING WARM FRNTL BNDRY AND ANY LAKE
BREEZE BNDRYS...PLUS UPR-LVL DIFLUENCE UNDERNEATH A DVLPG JET
ENTRANCE RGN. MOST OF THE CONVECTIVE COVERAGE DURG THE DAYLIGHT
HRS SHOULD BE OVER OUR CNY CNTYS...WITH MORE ISOLD ACTIVITY DOWN
OVER NE PA/SULLIVAN CNTY NY. AS FAR AS STORM INTENSITY GOES...WE
STILL THINK THERE IS A SVR WX THREAT...AS DEEP-LYRD SHEAR
(PROJECTED 0-6 KM BULK SHEARS OF 30-40 KT) ACCOMPANIES THE PREV
MENTIONED CAPE. SUCH CAPE/SHEAR PROFILES COULD BE SUPPORTIVE OF
LOCALIZED SUPERCELLS...AND/OR STG LINEAR FEATURES. THE SVR WX
THREAT WILL CONTINUE TO BE HIGHLIGHTED LOCALLY IN OUR HWO
PRODUCT...AND SPC ALSO CONTINUES TO PAINT A SLGT RISK OF SVR THIS
AFTN/EVE...MAINLY AGN OVER OUR NY CNTYS.
FOR THE MID TO LATE EVE PD (ROUGHLY 8 PM-2 AM)...AS A SFC WV
TRACKS FROM UPSTATE NY INTO NRN NEW ENG/SRN QB...THE MAIN SFC
BNDRY SHOULD GET DRAGGED BACK SWD AS A COLD FRNT THROUGH CNY/NE
PA. AS THIS OCCURS...THERE IS DECENT MODEL AGREEMENT ON MORE WIDESPREAD
CONVECTIVE COVERAGE FROM ABT THE TWIN TIERS NWD...WHERE UPR-LVL
SUPPORT IS MAXIMIZED. ACRS MUCH OF NE PA...SHWRS/TSTMS SHOULD
REMAIN MUCH MORE SCTD IN NATURE. AS WE PROGRESS THROUGH THE EVE
HRS...ANY LINGERING SVR WX THREAT SHOULD TRANSITION MORE TO A
HEAVY RAINFALL SCENARIO...AS THE INSTABILITY SLOWLY DIMINISHES AND
THE SHEAR ALSO WEAKENS. PARAMETERS LOOK FAVORABLE FOR LOCALIZED
HEAVY CONVECTIVE RAINFALL...WITH A VERY JUICY ENVIRONMENT (PWAT
VALUES NEAR OR EVEN ABV 2" AND WCD'S OF 12-14K FT) AND INITIALLY
GOOD SYNOPTIC-SCALE LIFT NEAR THE SWD MOVG COLD FRNT (ALTHOUGH
THIS WEAKENS LATE AT NGT BY THE TIME THE FRNT REACHES NE PA...AS
ALLUDED TO EARLIER). FOR THESE REASONS...WE'LL HIGHLIGHT AREAS
FROM THE TWIN TIERS NWD THIS EVE FOR PSBL HEAVY RAINFALL/ISOLD
FLASH FLOODING. WPC HAS ALSO PLACED PTNS OF WRN/CNTRL NY IN A
SLGT RISK FOR EXCESSIVE RAINFALL THIS PD.
IN GENERAL...SHWRS/TSTMS DECREASE BOTH IN INTENSITY/COVERAGE DURG
THE PRE-DAWN HRS EARLY SAT. DURG THE DAY SAT...THE SFC BNDRY
SHOULD ONCE AGN SETTLE JUST TO OUR S ACRS THE SRN HALF OF PA. THIS
FRNT MAY REMAIN CLOSE ENUF TO SPARK A FEW WIDELY SEPARATED
SHWRS/TSTMS ON SAT AFTN...MAINLY DOWN OVER OUR FAR SRN AREAS
(MOSTLY S OF A WILKES-BARRE-CARBONDALE-HONESDALE-MONTICELLO LN).
FOR MUCH OF THE RGN ON SAT THOUGH...IT SHOULD BE RAIN-FREE...WITH
AT LEAST PTLY SUNNY SKIES...AND SOMEWHAT LWR HUMIDITY VALUES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
325 AM UPDATE...
UPPER RIDGE EXTENDING IN FROM THE SOUTH...AND SURFACE RIDGE
EXTENDING IN FROM QUEBEC...SHOULD MAKE SATURDAY NIGHT INTO SUNDAY
FAIRLY QUIET EXCEPT FOR SOME VALLEY FOG SUNDAY MORNING. REMAINS
OF SURFACE FRONT WILL BE PUSHED TOWARDS SW PA...THUS ONLY SLIGHT
CHANCE OF SHOWERS AT BEST IN CENTRAL TWIN TIERS TO WYOMING VALLEY
SATURDAY NIGHT. NOMINAL INSTABILITY IN CENTRAL SOUTHERN TIER NY
SUNDAY AFTERNOON COULD BURP UP AN ISOLATED SHOWER OR STORM...AS A
SHORTWAVE ATTEMPTS TO RIDE THROUGH THE UPPER RIDGE.
UPPER RIDGE FLATTENS A BIT SUNDAY NIGHT ONWARD...ALLOWING VERY
MOIST AIRMASS TO RETURN INCLUDING PRECIPITABLE WATER VALUES
OF 2 INCHES OR SO ACCORDING TO THE GFS...OR BETWEEN 2 AND 3
STANDARD DEVIATIONS ABOVE NORMAL. NOT SEEING STRONG FORCING JET-
WISE...AND THERE MAY BE A FAIR AMOUNT OF CLOUDS WHICH MAY SOMEWHAT
HOLD BACK DAYTIME HEATING. HOWEVER...WITH THE RIDGE
FLATTENED...SHORTWAVES WILL BE TRAVERSING THROUGH THE AREA WITH
SURFACE FRONT WAFFLING BACK-AND-FORTH. SO OVERALL SHOWERS AND SOME
THUNDERSTORMS LOOKING PROBABLE ESPECIALLY MONDAY-MONDAY NIGHT AS A
BETTER-MARKED WAVE PUSHES THROUGH WITH THE HIGH PWAT VALUES.
LOCALIZED HEAVY RAINFALL COULD BECOME AN ISSUE WHERE MULTIPLE
ROUNDS OCCUR...PARTICULARLY CENTRAL NY ZONES.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIPRES BLDS IN TUE BRINGING CLRG SKIES HOLDING INTO WED.
HWVR...IT/S A BIT OF A DIRTY FLAT RDG AND ISLTD CONV CAN NOT BE
RULED OUT...ESP OVER THE PA ZONES. SLY FLOW AND MOISTURE RETURNS
IN EARNEST LATE WED INTO THU AS A WV AND SFC LOW APRCHS FROM THE
GREAT LAKES. THIS WILL BRING AN INCRSD CHANCE OF SHWRS AND TRWS
INTO THU AND BEYOND.
HPC GUID WAS IN GOOD AGREEMENT WITH OTR MODEL GUID AND WAS GRNLY
FLWD. MINOR TWEAKS TO DATA FOR BETTER COLLABORATION AND TO BRING
BETTER CONSISTANCY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
STRONG COLD FNT WILL DROP INTO THE AREA THIS AFTN AND EVE
TRIGGERING SHWRS AND TRWS...ESP OVER THE NY TAF SITES. XPCT BRIEF
REDUCTIONS IN VSBY AND CIGS WITH THE STORMS...ALONG WITH STRONG
WINDS. FNT WEAKENS OVER THE NY/PA BRDR AND CONV WILL SLOWLY END.
LEFTOVER MOISTURE MAY RESULT IN OCNL MVFR CIGS AND VSBYS...AND
ISLTD IFR CONDS...THRU LATE NGT. CLRG ON SAT WILL BRING VFR CONDS
BEFORE THE END OF TEH PD.
.OUTLOOK...
SAT -SAT NGT-SUN...VFR EXCEPT FOR VALLEY FOG SUN MRNG ESPECIALLY
KELM.
SUN NGT-TUE...POSSIBLE SHRA-TSRA AND ASSOCIATED RESTRICTIONS.
WED...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...MLJ/TAC
NEAR TERM...MLJ/TAC
SHORT TERM...MDP
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jun 12, 3:10 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 AM EDT FRI JUN 12 2015
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-130815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
410 AM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...BECOMING MORE NUMEROUS THIS EVENING. SOME OF THESE
STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL THE
PRIMARY THREATS.
IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE...ESPECIALLY THIS
EVENING. THERE WOULD BE POTENTIAL FOR ISOLATED FLASH
FLOODING...IF HEAVY RAINFALL BECOMES PROLONGED OVER ANY ONE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
PAZ043-044-047-048-072-130815-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
410 AM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME
SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JUREWICZ
In the hours before
Special weather statement, Jun 12, 1:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT FRI JUN 12 2015
NYZ015>018-121900-
SENECA NY-ONONDAGA NY-YATES NY-SOUTHERN CAYUGA NY-
215 PM EDT FRI JUN 12 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ONONDAGA...CENTRAL
SENECA...CENTRAL CAYUGA AND NORTHEASTERN YATES COUNTIES ...
* AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KENDAIA...OR 8 MILES NORTHEAST OF PENN YAN...MOVING EAST AT 45
MPH.
* SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
ROMULUS AND OVID AROUND 220 PM EDT.
AURORA...LEVANNA AND CANOGA AROUND 230 PM EDT.
LEDYARD AND UNION SPRINGS AROUND 235 PM EDT.
SCIPIO CENTER AND VENICE CENTER AROUND 240 PM EDT.
FLEMING...CASOWASCO AND MELROSE PARK AROUND 245 PM EDT.
OWASCO AROUND 250 PM EDT.
SKANEATELES...NILES AND KELLOGGSVILLE AROUND 255 PM EDT.
MARCELLUS AROUND 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4277 7697 4282 7697 4304 7633 4278 7620
4262 7697 4276 7704
TIME...MOT...LOC 1815Z 250DEG 38KT 4274 7692
RHBEvent by event
34 thunderstorm wind, 7 hail, 2 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Cayuga
- When
- June 12, 2:15 PM EST to 2:25 PM EST
- Where
- Cayuga County, Niles
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.830, -76.400
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in numerous trees and wires forced down between Niles and Sempronious.
Hail, Cayuga
- When
- June 12, 2:20 PM EST to 2:30 PM EST
- Where
- Cayuga County, New Hope
- Measured
- 1.25 in hail
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.800, -76.350
A severe thunderstorm developed over the area and produced half dollar sized hail.
Hail, Cortland
- When
- June 12, 2:30 PM EST to 2:40 PM EST
- Where
- Cortland County, 1.38 mi N of Scott
- Measured
- 1 in hail
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 42.750, -76.230
A severe thunderstorm developed over the area and produced one inch sized hail.
Thunderstorm Wind, Cortland
- When
- June 12, 2:30 PM EST to 2:40 PM EST
- Where
- Cortland County, 1.38 mi N of Scott
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.750, -76.230
A severe thunderstorm produced severe winds and was estimated to be 50 knots as it moved across the area.
Hail, Cayuga
- When
- June 12, 2:40 PM EST to 2:50 PM EST
- Where
- Cayuga County, Niles
- Measured
- 1 in hail
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 42.830, -76.400
A severe thunderstorm developed over the area and produced one inch sized hail.
Hail, Onondaga
- When
- June 12, 2:45 PM EST to 2:55 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.800, -76.110
A severe thunderstorm developed over the area and produced half dollar sized hail.
Thunderstorm Wind, Onondaga
- When
- June 12, 2:50 PM EST to 2:59 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.800, -76.110
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in numerous trees being forced down near Tully.
Thunderstorm Wind, Steuben
- When
- June 12, 3:12 PM EST to 3:22 PM EST
- Where
- Steuben County, 0.69 mi N of Bath
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.340, -77.320
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in numerous trees being knocked over.
Thunderstorm Wind, Madison
- When
- June 12, 3:25 PM EST to 3:35 PM EST
- Where
- Madison County, De Ruyter
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.750, -75.870
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over along with forcing power lines down between Ruyter to Georgetown.
Hail, Madison
- When
- June 12, 4:33 PM EST to 4:43 PM EST
- Where
- Madison County, 2.31 mi SSE of Perryville
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.970, -75.800
A severe thunderstorm developed over the area and produced half dollar sized hail.
Funnel Cloud, Otsego
- When
- June 12, 4:45 PM EST to 4:50 PM EST
- Where
- Otsego County, 2.94 mi NNW of West Exeter
- Reported by
- State Official
- Coordinates
- 42.840, -75.170
A thunderstorm developed over the area and produced a rotating wall cloud. A funnel was reported with this wall cloud.
Thunderstorm Wind, Steuben
- When
- June 12, 4:45 PM EST to 4:55 PM EST
- Where
- Steuben County, Atlanta
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.550, -77.480
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in numerous trees being knocked down and uprooted in Hamlet.
Thunderstorm Wind, Steuben
- When
- June 12, 4:50 PM EST to 4:59 PM EST
- Where
- Steuben County, 0.86 mi SW of Hornell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.320, -77.660
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in multiple trees being knocked down across the area.
Thunderstorm Wind, Steuben
- When
- June 12, 5:00 PM EST to 5:10 PM EST
- Where
- Steuben County, Howard
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.370, -77.520
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over.
Thunderstorm Wind, Steuben
- When
- June 12, 5:12 PM EST to 5:22 PM EST
- Where
- Steuben County, 0.69 mi N of Bath
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.340, -77.320
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in multiple trees being knocked over. Time was radar estimated.
Thunderstorm Wind, Cayuga
- When
- June 12, 5:25 PM EST to 5:35 PM EST
- Where
- Cayuga County, Scipio Center
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.780, -76.530
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in many electric poles and wires down.
Thunderstorm Wind, Yates
- When
- June 12, 5:26 PM EST to 5:36 PM EST
- Where
- Yates County, Himrod
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 42.580, -76.950
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in wires being knocked down across the area.
Thunderstorm Wind, Oneida
- When
- June 12, 5:30 PM EST to 5:39 PM EST
- Where
- Oneida County, Babcock Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.930, -75.220
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over Rt 8 and Sickle Hill Road.
Thunderstorm Wind, Schuyler
- When
- June 12, 5:31 PM EST to 5:41 PM EST
- Where
- Schuyler County, 1.72 mi SE of Altay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.410, -77.000
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Schuyler
- When
- June 12, 5:35 PM EST to 5:45 PM EST
- Where
- Schuyler County, Watkins Glen
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.380, -76.870
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees and wires being knocked down around Watkins Glen.
Thunderstorm Wind, Seneca
- When
- June 12, 5:35 PM EST to 5:45 PM EST
- Where
- Seneca County, Interlaken
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.620, -76.720
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over.
Thunderstorm Wind, Oneida
- When
- June 12, 5:40 PM EST to 5:50 PM EST
- Where
- Oneida County, 0.69 mi S of Cassville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.920, -75.270
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over at Route 8 and Sickle Road.
Thunderstorm Wind, Cayuga
- When
- June 12, 5:45 PM EST to 5:55 PM EST
- Where
- Cayuga County, 0.69 mi S of Moravia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.710, -76.420
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over at Fillmore Glen State Park.
Thunderstorm Wind, Cayuga
- When
- June 12, 5:50 PM EST to 5:59 PM EST
- Where
- Cayuga County, Locke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.670, -76.420
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a tree being knocked over.
Thunderstorm Wind, Cortland
- When
- June 12, 6:00 PM EST to 6:10 PM EST
- Where
- Cortland County, 0.51 mi W of Cortland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.600, -76.180
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Tompkins
- When
- June 12, 6:00 PM EST to 6:10 PM EST
- Where
- Tompkins County, 0.69 mi S of Ithaca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.440, -76.500
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over around Ithaca.
Thunderstorm Wind, Tompkins
- When
- June 12, 6:00 PM EST to 6:10 PM EST
- Where
- Tompkins County, Newfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.370, -76.580
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over in Newfield, the city of Ithaca and the town of Caroline.
Thunderstorm Wind, Cortland
- When
- June 12, 6:05 PM EST to 6:15 PM EST
- Where
- Cortland County, Cortland Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.600, -76.200
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over near SUNY Cortland Stadium.
Thunderstorm Wind, Tioga
- When
- June 12, 6:15 PM EST to 6:25 PM EST
- Where
- Tioga County, 0.51 mi E of Owego
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.100, -76.260
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a roof being blown off a garage and a tree falling on a car on McMaster street.
Thunderstorm Wind, Broome
- When
- June 12, 6:30 PM EST to 6:40 PM EST
- Where
- Broome County, Whitney Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.330, -75.970
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in northern Broome County.
Hail, Chemung
- When
- June 12, 6:40 PM EST to 6:50 PM EST
- Where
- Chemung County, 0.86 mi SE of Elmira
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.090, -76.810
A severe thunderstorm developed over the area and produced one inch sized hail.
Thunderstorm Wind, Chenango
- When
- June 12, 6:54 PM EST to 6:59 PM EST
- Where
- Chenango County, 3.06 mi W of Guilford
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 42.400, -75.540
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in many trees being blown down and some lines knocked over near Oxford.
Thunderstorm Wind, Tioga
- When
- June 12, 7:00 PM EST to 7:10 PM EST
- Where
- Tioga County, 1.68 mi ESE of Candor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.220, -76.300
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over near Candor, Village of Owego and Newark valley.
Thunderstorm Wind, Otsego
- When
- June 12, 7:00 PM EST to 7:10 PM EST
- Where
- Otsego County, New Lisbon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.580, -75.180
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over in Otsego, Morris, Gilbertsville, Milford and Laurens.
Hail, Broome
- When
- June 12, 7:15 PM EST to 7:25 PM EST
- Where
- Broome County, 0.51 mi E of West Endicott
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -76.060
A severe thunderstorm developed over the area and produced golf ball sized hail.
Thunderstorm Wind, Otsego
- When
- June 12, 7:15 PM EST to 7:25 PM EST
- Where
- Otsego County, 0.69 mi N of Unadilla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.330, -75.320
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted a large tree falling on a house.
Thunderstorm Wind, Chenango
- When
- June 12, 7:15 PM EST to 7:25 PM EST
- Where
- Chenango County, 1.38 mi N of Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.300, -75.480
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over in the Bainbridge-Afton area.
Funnel Cloud, Otsego
- When
- June 12, 7:20 PM EST to 7:25 PM EST
- Where
- Otsego County, Maryland
- Reported by
- Public
- Coordinates
- 42.530, -74.880
A thunderstorm developed and produced a funnel cloud.
Thunderstorm Wind, Otsego
- When
- June 12, 7:20 PM EST to 7:30 PM EST
- Where
- Otsego County, Oneonta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Local Official
- Coordinates
- 42.450, -75.070
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in several trees being knocked over or uprooted. Power lines were knocked over due to falling trees.
Thunderstorm Wind, Delaware
- When
- June 12, 7:20 PM EST to 7:30 PM EST
- Where
- Delaware County, Davenport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.470, -74.850
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Delaware
- When
- June 12, 7:25 PM EST to 7:35 PM EST
- Where
- Delaware County, Davenport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.470, -74.850
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Otsego
- When
- June 12, 7:30 PM EST to 7:40 PM EST
- Where
- Otsego County, Schenevus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.550, -74.820
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Delaware
- When
- June 12, 7:40 PM EST to 7:50 PM EST
- Where
- Delaware County, Trout Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.200, -75.270
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in trees being knocked over in Delaware county and in the city of Walton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
- Damaging Winds in Pennsylvania, June 12, 2015$40,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589263, 589254, 589255, 589280, 589256, 589257, 589265, 589267, 589268, 589258, 589252, 589270, 589271, 589272, 589273, 589274, 589275, 589277, 589278, 589279, 589287, 589282, 589294, 589296, 589284, 589285, 589288, 589289, 589283, 589286, 589259, 589300, 589291, 589303, 589260, 589292, 589301, 589253, 589299, 589304, and more.